MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1644
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that after a procedure where the device was used for sealing gastric vessels, bleeding occurred from one of the seal sites.The procedure was on (b)(6) 2017 and the issue required a reoperation on (b)(6) 2017.Over 500cc¿s of blood loss is estimated, but no transfusion was performed.The patient is currently within the hospital.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6553123
Report Number1717344-2017-05299
Device Sequence Number13705568
Product Code GEI
UDI-Device Identifier20884521210865
UDI-Public20884521210865
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K142929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model NumberLF1644
Device Catalogue NumberLF1644
Device Lot Number63540156X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by Manufacturer04/11/2017
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR